EconPapers    
Economics at your fingertips  
 

d-dimensional stable matching with cyclic preferences

Johannes Hofbauer

Mathematical Social Sciences, 2016, vol. 82, issue C, 72-76

Abstract: Gale and Shapley (1962) have shown that in marriage markets, where men and women have preferences over potential partners of the other gender, a stable matching always exists. In this paper, we study a more general framework with d different genders due to Knuth (1976). The genders are ordered in a directed cycle and agents only have preferences over agents of the subsequent gender. Agents are then matched into families, which contain exactly one agent of each gender. We show that there always exists a stable matching if there are at most d+1 agents per gender, thereby generalizing and extending previous results. The proof is constructive and computationally efficient.

Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0165489616300324
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:matsoc:v:82:y:2016:i:c:p:72-76

DOI: 10.1016/j.mathsocsci.2016.04.006

Access Statistics for this article

Mathematical Social Sciences is currently edited by J.-F. Laslier

More articles in Mathematical Social Sciences from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:matsoc:v:82:y:2016:i:c:p:72-76